Posted 9/12/2013 4:23 PM (GMT -7)
I have gone through several doctors the past 10yrs, the one i am with now has only been my doctor a couple years, so she has never seen me off of prednisone. When I get off prednisone, I swell up with fluid on my entire body, I get extremely elephant type huge. I also get asthma, post nasal drip that doesn't stop, heart palpitations, diarrhea, stomach ulcers, hives everywhere etc. Prednisone kind of kept me regulated even though i did get the beginning of osteoparosis. I have been off pred a few times and all the systems came back fast.
The only great thing about getting off of prednisone was that I lost 50lbs in 2 months without exercising or dieting lol. I got so much fluid from it. The bad part was about 4 months later, i started getting the water weight that i normally get withou the prednisone.
It's a double edged sword for me, cuts me both ways.
Unfortunately my allergist says it is immune related to my RA (my allergies are) so i need to see my rhummy. My lung doctor and heart doctor said the same, go to your rheumatologist about it. I try to but she is the only one there so tons of people go to see her. She tries to get out quick. Then, she went on a 3 month vacation for maternity leave the day after she told me to call her if my bad systems came back so i could get back on prednisone. I ended up having to see another doctor to get on the prednisone till she came back. She came back this week and refuses to give me prednisone or even some sort of taper so i have to quit cold turkey. I hate when they don't call back. Drives me crazy because I am so sick lol.
I just can't win sometimes.